Cold/Wind Chill, Dallam
- When
- April 14, 10:00 PM CST to April 15, 8:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- ASOS
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Overnight low of 24 degrees at Dalhart.
A cold front moved through the Texas Panhandle during the late night hours of the 14th. The cooler post frontal airmass allowed temperatures to drop well below freezing by the early morning hours of the 15th.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front moved through the Texas Panhandle during the late night hours of the 14th. The cooler post frontal airmass allowed temperatures to drop well below freezing by the early morning hours of the 15th. These subfreezing temperatures threatened sensitive vegetation during the growing season. Overnight low temperatures ranged from 20 degrees at Amarillo (Potter and Randall County) to 27 at Borger (Hutchinson County). Temperatures warmed above freezing by 8:00 AM CST.| |The following is a listing of low temperatures per county: 24 degrees at Dalhart (Dallam and Hartley County); 23 degrees at Stratford (Sherman County); 23 degrees at Gruver (Hansford County); 21 degrees at Perryton (Ochiltree County); 23 degrees at Lipscomb (Lipscomb County); 25 degrees at Dumas (Moore County); 27 degrees at Borger (Hutchinson County); 27 degrees at Mesa Vista (Roberts County); 23 degrees at Canadian (Hemphill County); 26 degrees at Boys Ranch (Oldham County); 20 degrees at Amarillo (Potter and Randall County); 25 degrees at Panhandle (Carson County); 25 degrees at McLean (Gray County); 27 degrees at Wheeler (Wheeler County); 21 degrees at Hereford (Deaf Smith County); 24 degrees at Claude (Armstrong County); 21 degrees at Clarendon (Donley County); and 24 degrees at Wellington (Collingsworth County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 14, 9:56 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1056 PM CDT MON APR 14 2014
.AVIATION...06Z TAFS
VFR CONDITIONS ARE EXPECTED. LIGHT WINDS WILL BECOME SOUTHWEST AND
GUSTY AFTER DAYBREAK TUESDAY WITH THE GUSTS RELAXING AGAIN AFTER
SUNSET TUESDAY NIGHT.
SIMPSON
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT MON APR 14 2014/
AVIATION...00Z TAFS
VFR CONDITIONS WILL PREVAIL. WINDS WILL QUICKLY DROP OFF THIS EVENING
AND BECOME VARIABLE. EVENTUALLY...SOUTHWEST WINDS WILL PICK UP AROUND
14Z AND BECOME STRONGER AND GUSTY THROUGHOUT THE DAY ON TUESDAY.
SIMPSON
PREV DISCUSSION... /ISSUED 327 PM CDT MON APR 14 2014/
DISCUSSION...
VISIBLE SATELLITE IMAGERY SHOWS THAT THE MAJORITY OF THE SNOW HAS
MELTED ACROSS THE PANHANDLES WITH A FEW SPOTS HOLDING ON ACROSS THE
WESTERN OKLAHOMA PANHANDLE.
THE LONG ADVERTISED AREA WIDE HARD FREEZE IS ON TRACK FOR TONIGHT.
LOWS WILL RANGE FROM 20 TO 28 DEGREES AREA WIDE WITH LIGHT WINDS.
THERE IS A SMALL CONCERN FOR FREEZING FOG GIVEN THE NEAR SURFACE
MOISTURE FROM THE MELTED SNOW AND LIGHT OVERNIGHT WINDS. HOWEVER,
THE CONFIDENCE ON THIS CONCERN IS FAR TOO LOW TO MENTION IN THE
FORECAST.
TEMPERATURES WILL REBOUND WITH A VENGEANCE TOMORROW FROM 20S IN THE
MORNING TO 60S AND EVEN A FEW ISOLATED 70S BY TOMORROW AFTERNOON. THE
WARMING TREND CONTINUES WEDNESDAY WITH THE SOUTHERN TEXAS PANHANDLE
EASILY TOPPING OUT IN THE 70S. THE OKLAHOMA PANHANDLE WILL HIT A
SLIGHT SNAG ON WEDNESDAY AS A WIND SHIFT OUT OF THE NORTH HOLDS
HIGHS TO THE 60S.
WEDNESDAY NIGHT AND THURSDAY WILL BE OUR NEXT CHANCE FOR PRECIP AS
ANOTHER STRONG COLD FRONT PUSHES THROUGH THE AREA. THIS FRONT WILL
CAUSE A TRICKY TEMPERATURE FORECAST AND THUS A TRICKY PRECIPITATION
TYPE. THE GENERAL IDEA BEHIND THE FORECAST IS THAT THERE WILL BE A
CHANCE FOR RAIN AND SNOW ACROSS THE OKLAHOMA AND EXTREME NORTHERN
TEXAS PANHANDLES WHILE LIQUID IS THE DOMINANT PRECIP TYPE ACROSS THE
REST OF THE AREA. SHOULD THE COLD FRONT NOT COME THROUGH AS STRONG
THEN THIS RAIN/SNOW CHANCE WILL BE SHIFTED MORE TOWARDS ALL LIQUID.
FRIDAY THROUGH THE WEEKEND WILL BE FAIRLY WARM WITH HIGHS IN THE 70S
AND SLIGHT CHANCES FOR RAIN AND A FEW RUMBLES OF THUNDER.
FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
AFTERNOON ACROSS THE MAJORITY OF THE COMBINED OKLAHOMA AND TEXAS
PANHANDLES. RELATIVE HUMIDITIES DURING THE AFTERNOON HOURS WILL DROP
INTO THE 14 TO 20 PERCENT RANGE WHILE 20-FT WINDS RANGE FROM 20 TO 25
MPH WITH GUSTS UP TO 35 MPH. ELEVATED FIRE WEATHER CONDITIONS COULD
BE POSSIBLE ACROSS THE SOUTHWESTERN TEXAS PANHANDLE WEDNESDAY
AFTERNOON WITH RELATIVE HUMIDITIES RANGING FROM 10 TO 14 PERCENT AND
20-FT WINDS NEAR 15 MPH. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED THROUGH SUNDAY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING UNTIL 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...HARD FREEZE WARNING UNTIL 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
09/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON APR 14 2014 OKZ001>003-TXZ001>020-151000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 315 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. FREEZING TEMPERATURES ARE EXPECTED TO DEVELOP AROUND MIDNIGHT TONIGHT. A HARD FREEZE WARNING WILL BE IN EFFECT FOR THE COMBINED OKLAHOMA AND TEXAS PANHANDLES STARTING AT MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HARD FREEZE WARNING WILL BE IN EFFECT FOR THE COMBINED OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 AM TUESDAY DUE TO LOW TEMPERATURES OF 20 TO 28 DEGREES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON ACROSS THE MAJORITY OF THE OKLAHOMA AND TEXAS PANHANDLES. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWESTERN TEXAS PANHANDLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY.
The national radar mosaic for the moment the first event began.
20 cold/wind chill. Local standard time, as filed.
Overnight low of 24 degrees at Dalhart.
Overnight low of 24 degrees at Dalhart.
Overnight low of 23 degrees at Stratford.
Overnight low of 23 degrees at Gruver.
Overnight low of 21 degrees at Perryton.
Overnight low of 23 degrees at Lipscomb.
Overnight low of 25 degrees at Dumas.
Overnight low of 27 degrees at Borger.
Overnight low of 27 degrees at Mesa Vista.
Overnight low of 23 degrees at Canadian.
Overnight low of 26 degrees at Boys Ranch.
Overnight low of 20 degrees at Amarillo.
Overnight low of 20 degrees at Amarillo.
Overnight low of 25 degrees at Panhandle.
Overnight low of 25 degrees at McLean.
Overnight low of 27 degrees at Wheeler.
Overnight low of 21 degrees at Hereford.
Overnight low of 24 degrees at Claude.
Overnight low of 21 degrees at Clarendon.
Overnight low of 24 degrees at Wellington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511407, 511408, 511409, 511410, 511411, 511412, 511414, 511415, 511416, 511417, 511418, 511419, 511420, 511421, 511422, 511423, 511424, 511425, 511426, 511427.